MIN-FU TSAN, M.D., PH.D.; DAVID J. MEHLMAN, M.D.; ROBERT S. GREEN, M.D.; WILLIAM R. BELL, M.D., F.A.C.P.
Agranulocytosis associated with Dilantin®1 (diphenylhydantoin) therapy has been reported in five cases (1-5) and only two had bone-marrow aspiration during the acute stage (3-4). We report the occurrence of agranulocytosis with marked phagocytosis of myeloid precursors by marrow histiocytes in a patient taking Dilantin.
A 15-year-old black girl was admitted to the Johns Hopkins Hospital after having fever and chills for 3 days. She had complained of intermittent headache, episodic abdominal pain, and momentary loss of consciousness in the 5 months before admission, but no abnormality was found on examination and electroencephalography. Because of increasingly frequent attacks, treatment with Dilantin
TSAN M, MEHLMAN DJ, GREEN RS, BELL WR. Dilantin®, Agranulocytosis, and Phagocytic Marrow Histocytes. Ann Intern Med. 1976;84:710–711. doi: 10.7326/0003-4819-84-6-710
Download citation file:
Published: Ann Intern Med. 1976;84(6):710-711.
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use